The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=29&m=3895119
Posted By : Lisamarie810 - 8/9/2017 11:49 AM
Hello everyone, my name is Lisa. I have a bit of a long story to share but I'd appreciate anyone who reads it. I'm not sure of my condition, but I have some ideas. Firstly, I started a shot called Xolair for my asthma and allergies in September of last year and stopped them May of this year. Around April, I noticed my skin becoming itchy and constant rashes. By June, I was covered in the rash. I went into emergency the first week of June because the rash was so unbearable, but I also had a dizzy spell at home while cooking dinner, my mouth got dry and I had uncontrollable diarrhea. I was put on prednisone by June 17th and have been on it for almost 8 weeks now. Throughout June I had dizziness, cloudy feeling. Nausea, and then it got worse. The rash had cleared up immediately and hasn't come back, however I started getting crazy symptoms that made me feel as if I was gonna have an allergic reaction. A burning throat, pins and needles sensations throughout my hands, feet, head and back. I have mouth ulcers. High blood pressure and I've ALWAYS been low. 110 is my normal. Even on prednisone which I've been on for years. After the allergy like symptoms went away, I started getting knee pain, and horrible headaches. The headaches sometimes feel as if my head is gonna explode. Right in the front. Difficulty swallowing. I begged and pleaded and cried with my primary care doctor to check me for what could be wrong and he chalked it up to being in my head due to mental illness. But my allergist checked and my blood was positive for ANA. Now, what I think it is, is a drug induced auto immune thing due to the xolair shots. They are an antibody that blocks you from reacting to your allergens. In the beginning I had no clue what was going on. I thought it was churg Strauss syndrome, eosinophilia, lupus. I don't know, I don't see a rheumatologist until September 5th. And I have some days that are better than others, but everyone including my doctor and own family made me feel as if I was crazy. Has anyone ever had a similar experience? What does this sound like to any of you?

Posted By : Tinkerbee - 8/9/2017 4:20 PM
I have never heard of an asthma med causing drug induced lupus. You need to be dx'd by a Rheumatologist.

Posted By : Lisamarie810 - 8/9/2017 4:28 PM
Right which is why I'm so lost and confused. But the fact that the medicine is an antibody is what makes me think maybe it could have caused it? But I have no idea. I only have 3 more weeks until I see one, I am just wondering what everyone here thinks could be going on. Does this sound like an autoimmune issue? Because I have no idea what else it could be at this point.

Posted By : straydog - 8/9/2017 4:40 PM
Lisa, I went to Drugs.com & read pretty extensively about Xolair. I read some of the reactions experienced during the trial phase as well. From what I read there including the professional end of it, you had what appears to be a pretty severe reaction & should not have continued to keep taking the injections. I will go back & see what it says about it being an antibody I must have missed that. I seriously doubt it has caused Lupus or an auto-immune issue, however, I am not a dr either. The rheumatologist will run a whole new set of labs, he will not make a dx based on a positive ANA. By the way, was this a pulmonary dr treating you?

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : Lisamarie810 - 8/9/2017 4:46 PM
No it was an allergist treating me. Thank you for your help! I appreciate it so much. As far as having a reaction, none of the symptoms happened until a month after I stopped them except for the rash that happened a month before.

Posted By : Lisamarie810 - 8/9/2017 4:50 PM
The reason I thought it was churg Strauss was because I read on Xolairs website that it can cause it and it's a rare autoimmune disease. But I'm not sure. I am so lost.

Posted By : straydog - 8/9/2017 7:25 PM
With everything you have had going on its I am sure it is scary. Try not to stress so much, I know easy for me to say. Hopefully your rheummie can get to the bottom of this.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : Lynnwood - 8/10/2017 8:40 AM
First, note that "a positive antinuclear antibody (ANA) test does not automatically mean you have lupus. Your immune system is your body's natural defense against disease. A positive ANA blood test shows that your immune system is making an antibody (protein) that reacts with components of your body's cells. This is called autoimmunity and may or may not be harmful to your body. So while a positive ANA may be associated with an autoimmune illness like lupus, it does not mean you have the disease. Approximately 20% of the normal population will have a positive ANA test; positive tests are also seen in other conditions, such as thyroid disease, certain liver conditions, and other autoimmune diseases."

Second, your symptoms are not really those of Lupus. Typically, four or more of the following 11 criteria must be present to make a diagnosis of systemic lupus.

1. Malar rash: butterfly-shaped rash across cheeks and nose
2. Discoid (skin) rash: raised red patches
3. Photosensitivity: skin rash as result of unusual reaction to sunlight
4. Mouth or nose ulcers: usually painless
5. Arthritis (nonerosive) in two or more joints, along with tenderness, swelling, or effusion. With nonerosive arthritis, the bones around joints don’t get destroyed.
6. Cardio-pulmonary involvement: inflammation of the lining around the heart (pericarditis) and/or lungs (pleuritis)
7. Neurologic disorder: seizures and/or psychosis
8. Renal (kidney) disorder: excessive protein in the urine, or cellular casts in the urine
9. Hematologic (blood) disorder: hemolytic anemia, low white blood cell count, or low platelet count
10. Immunologic disorder: antibodies to double stranded DNA, antibodies to Sm, or antibodies to cardiolipin
11. Antinuclear antibodies (ANA): a positive test in the absence of drugs known to induce it.

Thirdly, here is the list of medications that can cause Lupus. www.resources.lupus.org/entry/causes-of-drug-induced-lupus

It's always best to avoid extensive research and let the experts do the diagnosing. Stress and often make the very symptoms we are worrying about that much worse!

Take care,
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2000
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer